What is Kratom withdrawal?
Kratom is a stimulant, which is derived from a plant called Mitragyna speciosa. They are sold in tablets and powder forms as dietary supplements in head shops. It has been banned in many places due to its toxic effects. It is usually consumed regularly in small quantities to increase energy and decrease pain. Its effects are very similar to opioids. They have a sedative effect and cause a dreamlike state, or a state of euphoria. Over time the body gets used its effect on the brain. It may also result in an addiction. However, when people try to get rid of this addiction they have difficulty in coping with the absence of the drug and are impacted with side-effects of kratom withdrawal.
Kratom Withdrawal Symptoms
- Runny nose
- Muscle aches
- Jerky movements of arms and legs
- Mood swings
- Joint and bone pain
- Medical & Psychological history and current status in regards to duration of dosage and the amount of dosage should be recorded
- Lab tests must be conducted to know the toxins affecting the brain and body. These include blood tests and screening of other health conditions.
- Taper Kraton consumption gradually and not stopping it suddenly.
- Therapies that help to relax the patient through massages, meditation, etc.
- The treatment phase is primarily termed as stabilization stage where doctors prescribe medications depending on the types of symptoms & its severity.
- Doctors also recommend a particular type of diet for ensuring proper nutrition is supplied.
- Avoid use of the stimulant as they are not required or prescribed as essential medications.
- Attention should be diverted to other activities to avoid thinking about the addiction.
- Avoid stressful situations to ensure that one does have a craving for the drug.
How long does it take for kratom to detox?
Time taken for Kratom detox depends on the pattern of consumption. Withdrawal symptoms are observed within 6-12 hours of quitting and they are the worst in the next 2-3 days. The symptoms are likely to stay for about 5 – 10 days after which the patient will start to feel a lot better.